Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 8, Number 4

All articles in this issue are freely accessible.

Theorems on compact totally disconnected semigroups and lattices
Katsumi Numakura.
Proc. Amer. Math. Soc. 8 (1957), 623-626
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087032
On the power of a prime dividing the order of a group of automorphisms
J. E. Adney.
Proc. Amer. Math. Soc. 8 (1957), 627-633
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087654
A note on finite unions of ideals and subgroups
Neal H. McCoy.
Proc. Amer. Math. Soc. 8 (1957), 633-637
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086803
Notes on a paper by Sanov
Ruth Rebekka Struik.
Proc. Amer. Math. Soc. 8 (1957), 638-641
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086060
Commutative subdirectly irreducible rings
Nathan Divinsky.
Proc. Amer. Math. Soc. 8 (1957), 642-648
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086799
A generalization of Hilbert’s Nullstellensatz
S. A. Amitsur.
Proc. Amer. Math. Soc. 8 (1957), 649-656
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087644
A note on the Stone-Weierstrass theorem for quaternions
John C. Holladay.
Proc. Amer. Math. Soc. 8 (1957), 656-657
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087047
On regular group rings
Maurice Auslander.
Proc. Amer. Math. Soc. 8 (1957), 658-664
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087670
A characterization of some metacyclic groups
Eugene Schenkman.
Proc. Amer. Math. Soc. 8 (1957), 664-667
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087653
Jordan homomorphisms and right alternative rings
M. F. Smiley.
Proc. Amer. Math. Soc. 8 (1957), 668-671
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086800
On an axiom of Bourbaki
Oswald Wyler.
Proc. Amer. Math. Soc. 8 (1957), 672
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087611
On a class of lattice-ordered rings
Barron Brainerd.
Proc. Amer. Math. Soc. 8 (1957), 673-683
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0089179
Compactness of the structure space of a ring
M. Schreiber.
Proc. Amer. Math. Soc. 8 (1957), 684-685
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087641
The nonexistence of a certain type of simple groups of odd order
Michio Suzuki.
Proc. Amer. Math. Soc. 8 (1957), 686-695
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086818
Note on a theorem of Schreier
A. Karrass and D. Solitar.
Proc. Amer. Math. Soc. 8 (1957), 696-697
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086813
Notes on linearly compact algebras
Ti Yen.
Proc. Amer. Math. Soc. 8 (1957), 698-701
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086806
On the zeros of the derivatives of an entire function
A. Edrei and G. R. MacLane.
Proc. Amer. Math. Soc. 8 (1957), 702-706
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087741
An elementary proof of the closure in $L$ of translations of $e^{-x^{2}}$, and the Borel Tauberian theorem
H. R. Pitt.
Proc. Amer. Math. Soc. 8 (1957), 706-707
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086916
Remarks on a matrix transformation for linear differential equations
William T. Reid.
Proc. Amer. Math. Soc. 8 (1957), 708-712
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086962
An irreducible unitary representation of a compact group is finite dimensional
Paul Koosis.
Proc. Amer. Math. Soc. 8 (1957), 712-715
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087888
A property of Hurwitz polynomials and some associated inequalities for Fourier transforms
Armen H. Zemanian.
Proc. Amer. Math. Soc. 8 (1957), 716-723
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086935
A note on the span of translations in $L^{p}$
C. S. Herz.
Proc. Amer. Math. Soc. 8 (1957), 724-727
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088604
The spectra of bounded linear operators on the sequence spaces
Charles J. A. Halberg.
Proc. Amer. Math. Soc. 8 (1957), 728-732
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088704
On the normality of an analytic operator
John Butler.
Proc. Amer. Math. Soc. 8 (1957), 733-740
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088699
On a theorem of Magnus
Edwin Hewitt and Eugene P. Wigner.
Proc. Amer. Math. Soc. 8 (1957), 740-744
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086932
On canonical constructions. IV
Murray Gerstenhaber.
Proc. Amer. Math. Soc. 8 (1957), 745-749
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0132787
Fixed points for certain noncontinuous transformations
O. H. Hamilton.
Proc. Amer. Math. Soc. 8 (1957), 750-756
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087095
A new sufficient condition for periodic solutions of weakly nonlinear differential systems
L. Cesari and J. K. Hale.
Proc. Amer. Math. Soc. 8 (1957), 757-764
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086209
On quasi-orthogonal polynomials
T. S. Chihara.
Proc. Amer. Math. Soc. 8 (1957), 765-767
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086898
On square roots of normal operators
C. R. Putnam.
Proc. Amer. Math. Soc. 8 (1957), 768-769
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088698
On $n$-metacaloric functions
Avner Friedman.
Proc. Amer. Math. Soc. 8 (1957), 770-776
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087869
On closed convex surfaces
V. G. Grove.
Proc. Amer. Math. Soc. 8 (1957), 777-786
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0086337
On Poincaré’s last geometrical theorem
Shlomo Sternberg.
Proc. Amer. Math. Soc. 8 (1957), 787-789
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088719
Convex sets and nearest points
R. R. Phelps.
Proc. Amer. Math. Soc. 8 (1957), 790-797
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087897
Mobs, trees, and fixed points
L. E. Ward.
Proc. Amer. Math. Soc. 8 (1957), 798-804
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0097036
On the differentiability of isometries
Richard S. Palais.
Proc. Amer. Math. Soc. 8 (1957), 805-807
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0088000
Fixed points of symmetric product mappings
Charles N. Maxwell.
Proc. Amer. Math. Soc. 8 (1957), 808-815
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087946
Higher dimensional indecomposable connected sets
Paul M. Swingle.
Proc. Amer. Math. Soc. 8 (1957), 816-819
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0089404
The ring $C(X,R)$ considered as a subring of the ring of all real-valued functions
Lyle E. Pursell.
Proc. Amer. Math. Soc. 8 (1957), 820-821
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087071
Another note on paracompact spaces
E. Michael.
Proc. Amer. Math. Soc. 8 (1957), 822-828
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0087079
Compact mappings
Edwin Halfar.
Proc. Amer. Math. Soc. 8 (1957), 828-830
Abstract, references and article information
Full-text PDF Free Access    
MathSciNet review: 0089388